# SDR 2009FA0000732

- Difficulty date: June 5, 2009
- Submitted: August 21, 2009
- Operation: General aviation
- Aircraft: N441TP
- Make and model: Cessna 414A
- Aircraft serial: 414A0057
- Engine: Cont TSIO520NB
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: AEC631397
- Part serial: 2552622
- Condition: Cracked
- Location: Engine
- Part time: 1,019 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: O

## Discrepancy

CYLINDER HEAD FAILED IN FLIGHT AND BLEW OUT A SECTION OF THE HEAD AND FINS.  INVESTIGATION REVEALED A .5 INCH HOLE DEVELOPED FROM A CRACK THAT PROGRESSED FROM THE EXHAUST VALVE SEAT TO UPPER SPARK PLUG HOLE.  ADDITIONAL CRACK WAS FOUND ON THIS CYLINDER FROM THE UPPER SPARK PLUG HOLE TO THE INJECTOR BOSS.  AFTER INSPECTION OF ALL CYLINDERS ON BOTH ENGINES 5 OTHER OF THE ORIGINAL CYLINDERS INSTALLED AT OVERHAUL WERE FOUND CRACKED.  ALL CRACKS WERE EITHER FROM THE INJECTOR BOSS TO THE UPPER PLUG HOLE OR EXHAUST VALVE TO UPPER PLUG HOLE.  BOTH ENGINES WERE O/H AT THE SAME TIME AND THE CYLINDERS HAD THE SAME AMOUNT OF TIME ON THEM.  NO METALLURGICAL ANALYSIS WAS PERFORMED AND NO CAUSE COULD BE DETERMINED.  ALL CYLINDERS WERE SENT BACK TO THE MFG.  (K)
